Alert archive / Arizona / Flash Flood Watches in 2012
Flash Flood Watch 9, NWS Phoenix, AZ
NWS Phoenix, AZ issued this flash flood watch at Sep 11, 2012, 3:42 AM MST. It took effect at Sep 11, 2012, 5:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2012, 3:42 AM MST (10:42 UTC)
- In effect from
- Sep 11, 2012, 5:00 AM MST
- Expired
- Sep 11, 2012, 2:40 PM MST
- In force
- 10 hr
- Issued by
- NWS Phoenix, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
535 WGUS65 KPSR 111042 FFAPSR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 342 AM MST TUE SEP 11 2012 AZZ022>024-027-028-111845- /O.NEW.KPSR.FF.A.0009.120911T1200Z-120912T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD... GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 342 AM MST TUE SEP 11 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH- CENTRAL ARIZONA...INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY...NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. * THROUGH THIS EVENING * A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING. * CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER. UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL HAVE AN ELEVATED RISK OF FLOODING TODAY. MANY COMMUNITY PARKS AND DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ AZZ020-021-025-026-CAZ031-111845- /O.NEW.KPSR.FF.A.0009.120911T1200Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE 342 AM MST TUE SEP 11 2012 /342 AM PDT TUE SEP 11 2012/ ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND EXTREME SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY AZ...SOUTHWEST DESERTS...WEST CENTRAL DESERTS AND YUMA/MARTINEZ LAKE AND VICINITY. IN EXTREME SOUTHEAST CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * THROUGH THIS EVENING * A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING. * CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER. UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL HAVE AN ELEVATED RISK OF FLOODING TODAY. MANY COMMUNITY PARKS AND DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
2 follow-up statements
145 WGUS65 KPSR 111833 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 1133 AM MST TUE SEP 11 2012 AZZ022>024-027-028-120300- /O.CON.KPSR.FF.A.0009.000000T0000Z-120912T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD... GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 1133 AM MST TUE SEP 11 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH-CENTRAL ARIZONA... INCLUDING THE FOLLOWING AREAS...IN EAST-CENTRAL ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. IN SOUTH-CENTRAL ARIZONA...GREATER PHOENIX AREA...NORTHWEST MARICOPA COUNTY... NORTHWEST AND NORTH CENTRAL PINAL COUNTY AND SOUTHWEST MARICOPA COUNTY. * THROUGH THIS EVENING * A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING. THE GREATEST RISK FOR LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL EXIST THIS EVENING. * CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER. UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL HAVE AN ELEVATED RISK OF FLOODING...ESPECIALLY THIS EVENING. MANY COMMUNITY PARKS AND DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ AZZ020-021-025-026-CAZ031-120300- /O.CON.KPSR.FF.A.0009.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE 1133 AM MST TUE SEP 11 2012 /1133 AM PDT TUE SEP 11 2012/ ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 PM MST /8 PM PDT/ THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARIZONA AND EXTREME SOUTHEAST CALIFORNIA...INCLUDING THE FOLLOWING AREAS...IN ARIZONA...LOWER COLORADO RIVER VALLEY AZ...SOUTHWEST DESERTS...WEST CENTRAL DESERTS AND YUMA/MARTINEZ LAKE AND VICINITY. IN EXTREME SOUTHEAST CALIFORNIA...LOWER COLORADO RIVER VALLEY CA. * UNTIL 8 PM MST /8 PM PDT/ THIS EVENING * A WEATHER DISTURBANCE INTERACTING WITH ABUNDANT ATMOSPHERIC MOISTURE WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCATIONS THAT RECEIVE MULTIPLE ROUNDS OF SHOWERS AND/OR MORE INTENSE RAINFALL FROM THUNDERSTORMS WILL BE SUSCEPTIBLE TO FLASH FLOODING. * CONDITIONS WILL BE FAVORABLE FOR FLOODING OF ROADWAYS AND LOW LYING AREAS AS WELL AS NORMALLY DRY WASHES TO HAVE RUNNING WATER. UNBRIDGED CROSSINGS WILL BE ESPECIALLY VULNERABLE FOR DANGEROUS CONDITIONS TO DEVELOP. PROPERTIES ALONG NORMALLY DRY WATERWAYS WILL HAVE AN ELEVATED RISK OF FLOODING TODAY. MANY COMMUNITY PARKS AND DETENTION BASINS WILL BE AT RISK OF FLOODING AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT FLOODING OF WASHES...CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...YOU SHOULD WATCH THE WEATHER AND BE PREPARED TO TAKE IMMEDIATE ACTION SHOULD HEAVY RAIN AND FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED. && STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
476 WGUS65 KPSR 112140 FFAPSR FLOOD WATCH NATIONAL WEATHER SERVICE PHOENIX AZ 240 PM MST TUE SEP 11 2012 .FLASH FLOOD WATCH CANCELLED. AZZ022>024-027-028-112245- /O.CAN.KPSR.FF.A.0009.000000T0000Z-120912T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...NEW RIVER...WICKENBURG...MESA... PHOENIX...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD... GILA BEND...APACHE JUNCTION...CASA GRANDE...FLORENCE 240 PM MST TUE SEP 11 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST-CENTRAL ARIZONA AND SOUTH- CENTRAL ARIZONA HAS BEEN CANCELLED. ALTHOUGH RAIN SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING...THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...ENOUGH TO CAUSE FLASH FLOODING...HAS DIMINISHED SIGNIFICANTLY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$ AZZ020-021-025-026-CAZ031-112245- /O.CAN.KPSR.FF.A.0009.000000T0000Z-120912T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...QUARTZSITE...SALOME... FORTUNA FOOTHILLS...YUMA...TACNA...WELLTON...BLYTHE 240 PM MST TUE SEP 11 2012 /240 PM PDT TUE SEP 11 2012/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ARIZONA AND EXTREME SOUTHEAST CALIFORNIA HAS BEEN CANCELLED. ISOLATED THUNDERSTORMS WILL CONTINUE THUS AFTERNOON AND EARLY EVENING...BUT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL...ENOUGH TO CAUSE FLASH FLOODING...HAS DIMINISHED SIGNIFICANTLY. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN CANCELLED. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 9:54 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Sep 10, 9:54 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 954 PM MST MON SEP 10 2012 .SYNOPSIS... A WEAK UPPER LOW WILL INTERACT WITH A MOIST AIRMASS OVER ARIZONA AND SOUTHEAST CALIFORNIA...LEADING TO ABOVE AVERAGE STORM CHANCES FOR MOST AREAS THROUGH TUESDAY. THERE WILL BE LARGE VARIATIONS IN STORM COVERAGE AND INTENSITY...WITH STORMS LIKELY OVER SOUTH-CENTRAL ARIZONA THIS EVENING AND AGAIN TUESDAY. HIGH TEMPERATURES WILL BE BELOW NORMAL THROUGH THURSDAY. DRY AIR OVERSPREADS THE REGION DURING THE LATTER HALF OF THE WEEK...AND STORM CHANCES ARE EXPECTED TO WANE AND END BY FRIDAY. A GRADUAL WARMING TREND WILL ACCOMPANY THE DRIER AIR AND CONDITIONS. && .DISCUSSION... NO MAJOR CHANGES IN THE FORECAST THINKING THIS EVENING AS A PERSISTENT MOIST ATMOSPHERE /NEAR 1.5 INCHES AGAIN ON THE 00Z PHX BALLOON/ AND UPPER LOW ENERGY/DYNAMICS STILL RESIDE ACROSS THE REGION. STORM ACTIVITY INITIATED ACROSS THE INTERNATIONAL BORDER AND NORTHERN SONORA DURING THE AFTERNOON AS A WEAKER SECONDARY CIRCULATION WAS MOVING THROUGH THE REGION. STORM DEVELOPMENT NOW BEGINNING TO INCREASE AND SPREAD NORTH INTO THE WESTERN AND CENTRAL ARIZONA DESERTS /INCLUDING THE PHOENIX METRO AREA/ THIS HOUR. UPPER LEVEL SHORTWAVE SUPPORT STRETCHING ALONG THE 500MB AND 300MB SURFACES UPSTREAM WILL CONTINUE TO MOVE THROUGH THE REGION WITH AS THE UPPER LOW TO OUR WEST SLOWLY LIFTS NORTH. OVERNIGHT STORM CHANCES WILL REMAIN ACROSS MUCH OF CENTRAL ARIZONA BECAUSE OF THIS...WITH CONCERNS FOR CONTINUED HEAVY RAINFALL AND ISOLATED POCKETS OF STRONG GUSTY WINDS WITH THE STRONGEST STORMS. PREVIOUS DISCUSSION... THE ATMOSPHERE IS QUITE MOIST...UPWARDS TO AROUND 1.9IN OF PRECIPITABLE WATER NOTED FROM REGIONAL 12Z SOUNDINGS...SO ANY OF THESE STORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. THE MODELS ARE STILL IN GOOD AGREEMENT AS TO THE UPPER LOW GETTING PICKED UP BY THE WESTERLIES AND SLOWLY PUSHED NORTHEASTWARD ACROSS SOUTHERN CALIFORNIA AND ARIZONA LATER TONIGHT AND TUESDAY. SO THE MAIN THREAT WILL BE THE POTENTIAL FOR FLASH FLOODING OVER THE NEXT 24-36 HOURS. AS THE LOW SHIFTS AND MOVES...THE FOCUS WILL START ALONG THE LOWER COLORADO RIVER VALLEY/OVER YUMA AND LA PAZ COUNTIES TONIGHT...SHIFTING EAST OVER MARICOPA AND SOUTHERN GILA COUNTY TUESDAY. TUESDAY THROUGH WEDNESDAY... A MIX OF LOCALLY HEAVY RAIN AND STRONG WINDS WILL STILL BE POSSIBLE ANYWHERE IN THE FORECAST AREA TUESDAY...BUT LESS SO OVER PORTIONS OF SOUTHEAST CALIFORNIA AS THE LOW SHIFTS EAST. ON WEDNESDAY...THE LOW WILL BE EAST OF ARIZONA AND BARELY BE A SHORT WAVE BUT AN UPSTREAM KICKER SHORT WAVE MAY STILL BE OVER EASTERN PORTIONS OF THE FORECAST AREA. HOWEVER...HERE WILL BE SIGNIFICANTLY LESS MOISTURE TO WORK WITH AND THUS PRECIP CHANCES DROP DRAMATICALLY. HIGH TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH TUESDAY AT MOST LOCATIONS. OVERALL FORECASTS REFLECT A MULTIMODEL BLEND. THURSDAY THROUGH SUNDAY... THE GFS AND ECMWF DIFFER ON WHERE HIGH PRESSURE WILL BE CENTERED DURING THE LATTER HALF OF THE WEEK. THE GFS HAS IT OVER ARIZONA WHEREAS THE ECMWF IS FURTHER WEST AND HAS WEAK LINGERING TROUGHING OVER NEW MEXICO. THE ECMWF IS ALSO SLOWER TO DRY THINGS OUT BUT WITH A NORTHERLY COMPONENT TO THE FLOW...IT WILL BE DIFFICULT TO HOLD ON TO ANY MEANINGFUL MOISTURE. EXCEPT FOR A SLIGHT CHANCE OVER FAR EASTERN PORTIONS OF THE FORECAST AREA THURSDAY...EXPECT DRY CONDITIONS THROUGH SUNDAY. MEANWHILE...TEMPS WILL SLOWLY WARM UP BUT IT DOES NOT APPEAR THAT THEY WILL GET MUCH ABOVE NORMAL. && .AVIATION... SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA...AND KSDL... ISOLATED STORM ACTIVITY WILL OVERSPREAD THE PHOENIX METRO AREA THROUGH THE OVERNIGHT...SUPPORTING AT LEAST VICINITY THUNDER WITH MORE FOCUSED PERIODS OF LIGHT TSRA THROUGH AT LEAST 12Z FOR ALL THE TERMINALS. LOWERED CIGS AND VSBYS FROM PASSING STORMS ARE EXPECTED. CIGS BELOW 6KFT AND VSBYS AT OR NEAR 3SM FROM HEAVY RAIN ARE POSSIBLE PERIODICALLY. SKIES WILL REMAIN BKN TO OVC THROUGH THE AM AS STORM/SHOWER ACTIVITY CONTINUES. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH... BULK OF WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO OVERSPREAD THE WESTERN ARIZONA DESERTS THIS EVENING...WITH SLIGHT CHANCES OF DEVELOPMENT BACK ACROSS THE LOWER COLORADO RIVER VALLEY. KBLH COULD SEE VICINITY THUNDER BACK INTO THEIR REGION OVER THE NEXT FEW HOURS. CONDITIONS MAY STILL BE A BIT TOO STABLE FOR KIPL TO SEE ADDITIONAL STORMS TONIGHT...BACK AN ISOLATED PASSING SHOWER IS STILL POSSIBLE. MAINTAINED VCSH MENTION FOR KBLH THROUGH THE EARLY MORNING...NOTHING CURRENTLY BUT GENERALLY SOUTHERLY WINDS FOR KIPL ATTM. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... HIGH PRESSURE WILL REMAIN ACROSS THE AREA THURSDAY INTO THE END OF THE WEEK...AND MOISTURE WILL BE LIMITED...KEEPING CHANCES FOR THUNDERSTORMS GENERALLY BELOW 10 PERCENT EACH DAY. GRADUAL DRYING IS EXPECTED DURING THE WEEK...MINIMUM HUMIDITIES WILL RANGE BETWEEN 20 AND 30 PERCENT THURSDAY...LOWERING TO THE MID TO UPPER TEENS BY SUNDAY. A WARMING TREND WILL ACCOMPANY THE DRYING TREND. DESERT HIGHS THURSDAY WILL RANGE FROM THE MID 90S TO NEAR 100...CLIMBING TO 100 TO 105 BY THE END OF THE WEEK...WHICH WILL BE NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE/MEYERS/AJ AVIATION...NOLTE FIRE WEATHER...CB
Hazardous weather outlook, Sep 10, 5:08 AM MST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 508 AM MST MON SEP 10 2012 AZZ021>023-026>028-111215- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 508 AM MST MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING WILL BE THE MAIN THREATS BUT VERY STRONG WINDS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS WHICH COULD LEAD TO AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY...AND THE POTENTIAL EXISTS FOR STORMS TO PRODUCE A MIX OF HEAVY RAINFALL AND STRONG WINDS. STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES. AZZ024-111215- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 508 AM MST MON SEP 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING WILL BE THE MAIN THREATS BUT VERY STRONG WINDS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWER AND THUNDERSTORMS ARE LIKELY MONDAY AND TUESDAY...AND THE POTENTIAL EXISTS FOR THESE STORMS TO PRODUCE MODERATE TO HEAVY AMOUNTS OF PRECIPITATION THAT COULD LEAD TO FLOODING IN SOME AREAS. STORM CHANCES TREND DOWN TO SLIGHT WEDNESDAY...AND GO AWAY ALTOGETHER FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES. AZZ020-025-CAZ030>033-111215- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 508 AM MST MON SEP 10 2012 /508 AM PDT MON SEP 10 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT. ONCE AGAIN...HEAVY RAIN AND ASSOCIATED LOCALIZED FLOODING WILL BE THE MAIN THREATS BUT VERY STRONG WINDS WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS WHICH COULD LEAD TO AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STORM CHANCES CONTINUE DURING THE DAY TUESDAY AND WILL HAVE THE POTENTIAL TO BRING A MIX OF VERY STRONG WINDS AND BRIEF HEAVY RAIN. STORM CHANCES TREND DOWN TO SLIGHT TUESDAY NIGHT...AND GO AWAY ALTOGETHER WEDNESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 6:38 PM MST | Special Weather Statement | PSR | 52 min | |
| Sep 10, 7:34 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 116 min |
| Sep 10, 8:33 PM MST | Areal Flood Advisory | PSR | Maricopa | 117 min |
| Sep 10, 9:26 PM MST | Flash Flood Warning | PSR | Maricopa | 79 min |
| Sep 10, 9:59 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 10, 10:14 PM MST | Areal Flood Advisory | PSR | Maricopa, Pinal | 2 hr |
| Sep 10, 10:45 PM MST | Flash Flood Warning | PSR | Maricopa | 60 min |
| Sep 10, 11:03 PM MST | Areal Flood Advisory | PSR | Maricopa | 117 min |
| Sep 10, 11:12 PM MST | Areal Flood Advisory | PSR | La Paz, Yuma | 5 hr |
| Sep 10, 11:25 PM MST | Flash Flood Warning | PSR | Maricopa | 110 min |
| Sep 11, 1:05 AM MST | Areal Flood Advisory | PSR | Maricopa | 3 hr |
| Sep 11, 1:18 AM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Sep 11, 10:16 AM MST | Areal Flood Advisory | PSR | Riverside | 119 min |
| Sep 11, 2:07 PM MST | Areal Flood Advisory | PSR | Imperial, Riverside | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2012Flash Flood Watches in California, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.